Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 23, 2009, 3:43 AM MDT for 9 counties in Colorado. It took effect at Mar 23, 2009, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 3:43 AM MDT (09:43 UTC)
- In effect from
- Mar 23, 2009, 11:00 AM MDT
- Expired
- Mar 23, 2009, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4875 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 230943 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 343 AM MDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235...236 AND 237 WHICH INCLUDES SOUTHERN EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...PROWERS...AND BACA COUNTIES...FROM 1100 TO 1900 LOCAL TIME TODAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. STRONG WIND GUSTS ARE ALREADY IN PLACE OVER MUCH OF THE WARNING AREA...BUT LATER THIS MORNING AND INTO THE EARLY AFTERNOON...THE RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT AND LOWER. THIS COMBINATION OF WEATHER CONDITIONS AND DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. COZ227>233-235-237-240100- /O.UPG.KPUB.FW.A.0015.090323T1800Z-090324T0000Z/ /O.NEW.KPUB.FW.W.0020.090323T1700Z-090324T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-BACA COUNTY- 343 AM MDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WIND GUSTS OF 30 TO 40 MPH AND RELATIVE HUMIDITIES OF 15 PERCENT AND LOWER CAN BE EXPECTED. THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL LEAD TO THE POSSIBILITY OF ERRATIC AND EXTREME FIRE BEHAVIOR IF ANY FIRES START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ236-240100- /O.NEW.KPUB.FW.W.0020.090323T1700Z-090324T0100Z/ PROWERS COUNTY- 343 AM MDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. WIND GUSTS OF 30 TO 40 MPH AND RELATIVE HUMIDITIES OF 15 PERCENT AND LOWER CAN BE EXPECTED. THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL LEAD TO THE POSSIBILITY OF ERRATIC AND EXTREME FIRE BEHAVIOR IF ANY FIRES START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
000 WWUS85 KPUB 231547 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 947 AM MDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235...236 AND 237 WHICH INCLUDES SOUTHERN EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT... PROWERS...AND BACA COUNTIES...FROM 1100 TO 1900 LOCAL TIME TODAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. STRONG WIND GUSTS ARE ALREADY IN PLACE OVER MUCH OF THE WARNING AREA...BUT LATER THIS MORNING AND INTO THE EARLY AFTERNOON...THE RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT AND LOWER. THIS COMBINATION OF WEATHER CONDITIONS AND DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. COZ227>233-235>237-240100- /O.CON.KPUB.FW.W.0020.090323T1700Z-090324T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 947 AM MDT MON MAR 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. WIND GUSTS OF 30 TO 40 MPH AND RELATIVE HUMIDITIES OF 15 PERCENT AND LOWER CAN BE EXPECTED. THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL LEAD TO THE POSSIBILITY OF ERRATIC AND EXTREME FIRE BEHAVIOR IF ANY FIRES START. CURRENT OBSERVATIONS AS OF 9 AM THIS MORNING INDICATE STRONG WINDS OF 35 TO 45 MPH OCCURRING OVER THE REGION. RH VALUES WERE IN THE UPPER TEENS TO LOWER 20S. AS CONDITIONS CONTINUE TO WARM UP...THE RH VALUES WILL CONTINUE TO DECREASE. THE WINDS WILL REMAIN GUSTY THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 232111 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 311 PM MDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235...236 AND 237 WHICH INCLUDES SOUTHERN EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT... PROWERS...AND BACA COUNTIES...FROM 1100 TO 1900 LOCAL TIME TODAY FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. STRONG WIND GUSTS ARE ALREADY IN PLACE OVER MUCH OF THE WARNING AREA...BUT LATER THIS MORNING AND INTO THE EARLY AFTERNOON...THE RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT AND LOWER. THIS COMBINATION OF WEATHER CONDITIONS AND DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. COZ227>233-235>237-240100- /O.CON.KPUB.FW.W.0020.000000T0000Z-090324T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 311 PM MDT MON MAR 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. WIND GUSTS OF 30 TO 40 MPH AND RELATIVE HUMIDITIES OF 15 PERCENT AND LOWER CAN BE EXPECTED. THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL LEAD TO THE POSSIBILITY OF ERRATIC AND EXTREME FIRE BEHAVIOR IF ANY FIRES START. CURRENT OBSERVATIONS AS OF 3 PM INDICATED RED FLAG CONDITIONS WERE OCCURRING OVER MANY AREAS OF SOUTHEAST COLORADO. RH VALUES WERE BELOW 15% GENERALLY SOUTH OF A LINE FROM FORT CARSON...TO LA JUNTA TO JUST SOUTH OF LAMAR. WINDS WERE BLOWING FROM THE WEST AT 20 TO 35 MPH WITH HIGHER GUSTS SOUTH OF THIS LINE. A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION LATE THIS AFTERNOON AND EVENING...AND AFTER THIS FRONT GOES BY...RH VALUES WILL INCREASE TO ABOVE 60%. WINDS WILL SHIFT TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 240046 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 646 PM MDT MON MAR 23 2009 ...RED FLAG WARNING EXPIRED FOR FIRE ZONES 227 THROUGH 233 AND 235...236 AND 237 WHICH INCLUDES SOUTHERN EL PASO...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...PROWERS...AND BACA COUNTIES... .A COLD FRONT HAS MOVED THROUGH EASTERN COLORADO INCREASING THE RELATIVE HUMIDITIES ABOVE THE CRITICAL 15 PERCENT THRESHOLD. THUS CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. COZ227>233-235>237-240200- /O.EXP.KPUB.FW.W.0020.000000T0000Z-090324T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 646 PM MDT MON MAR 23 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. HUMIDITIES WILL CONTINUE TO INCREASE THROUGH THE EVENING AS GUSTY NORTHEAST WINDS 15 TO 30 MPH BRING INCREASING MOISTURE TO THE REGION. THESE WINDS WILL DIMINISH BY LATE EVENING AS HUMIDITIES RECOVER TO AROUND 60 TO 80 PERCENT OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 22, 9:32 PM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 22, 9:32 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 932 PM MDT SUN MAR 22 2009 .UPDATE... UPDATED TO REMOVE THUNDERSTORMS FOR TONIGHT. && .SHORT TERM... APPEARS THAT THUNDERSTORM THREAT SHOULD BE OVER FOR TONIGHT. STILL SOME MOISTURE/SURFACE CONVERGENCE ASSOCIATED WITH THE DRYLINE NEAR THE KANSAS BORDER...BUT NO CONVECTION EVIDENT ANYWHERE IN THE VICINITY SO APPEARS CAP IS HOLDING STRONG. STILL A LITTLE CONCERNED THAT WE COULD TRIGGER AN ISOLATED STORM OR TWO AS THE APPROACHING SHORTWAVE MOVES IN...EVEN OVER THE MOUNTAINS AND I-25 CORRIDOR... BUT SINCE THIS SEEMS LIKE A REMOTE CHANCE WILL NOT PUT IN THE FORECAST. ALSO...BROUGHT SOME NEW OBSERVATIONS INTO THE GRIDS TO HELP REINITIALIZE THE FORECAST. .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... NO UPDATES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 409 PM MDT SUN MAR 22 2009/ SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERN IS WINDS. CURRENTLY...CAA ALOFT ASSOCIATED WITH STRONG SHORT WAVE IS MOVING INTO NW CO ATTM. CLOUDS ARE RAPIDLY INCREASING THIS REGION AND CG STRIKES ARE STARTING TO INCREASE OVER THE GREAT BASIN. OVER OUR REGION...SOME THICK HI CLOUDS HAVE REMAINED OVER THE FAR E PLAINS A BIT LONGER THAN I THOUGHT THEY WOULD...HOWEVER TEMPS STILL ROCKETED UP INTO THE UPPER 70S (KLAA 77 @ 2 PM). RH VALUES ARE BELOW 15% IN THE RED FLAGE WARNING AREA...BUT WINDS HAVE BEEN A BIT LACKLUSTER SO FAR. STRONGEST WINDS HAVE BEEN ALONG THE RATON MESA. TONIGHT...VERY DYNAMIC SYSTEM WILL CONTINUE TOWARDS AREA. UNFORTUNATELY FOR MOST OF OUR REGION...THE DYNAMICAL FORCING WHICH WILL PRODUCE THE NEEDED LIFT FOR PRECIP WILL MAINLY BE TO THE N OF OUR REGION. HOWEVER...SUFFICIENT FORCING (BOTH DYNAMIC AND OROGRAPHIC) FOR HEAVY SNOWS ALONG THE CONTDVD WILL OCCUR...AND EXPECT SNOWS TO QUICKLY PICK UP THIS EVENING ACROSS THE ABOVE MENTIONED REGION. THE HEAVIEST SNOWS ACROSS THE SW MTNS WILL OCCUR TONIGHT AND WILL TAPER OFF TOMORROW. HOWEVER...LAGGING TROUGHIENESS OVER THE SW CONUS WILL LIKELY KEEP SOME SNOW GOING...ESPECIALLY OVER THE W SLOPES OF THE SW MTNS. FOR THE C MTNS...PERIODS OF HEAVY SNOW AND WIND WILL KEEP UP THROUGH THE NIGHT. AS FOR THE PLAINS TONIGHT...WINDS WILL BE MAIN CONCERN. STRONGEST PART OF MID LVL JET WILL COME ACROSS TONIGHT...SO EXPECT SFC WINDS...ESPECIALLY IN AREAS OF HUERFANO/W LAS ANIMAS COUNTY...WILL KEEP UP THROUGH THE NIGHT. TEMPS ONCE AGAIN WILL BE MILD TONIGHT AND EXPECT LOWS IN THE 30S AND 40S. MONDAY...MAIN CONCERN WILL BE INCREASING WINDS OVER THE PLAINS. INTENSE SFC LOW WILL BE OVER FAR NE CO AND WILL MOVE ONLY SLOWLY NE THROUGH THE DAY. WITH LAPSE RATES AOA 8-9 C/KM OVER OUR AREA...GOOD MIXING WILL OCCUR. CAA WILL BE ONGOING THROUGHOUT THE DAY...BUT WITH INTENSE DOWNSLOPE...TEMPS SHOULD BE RATHER MILD WITH HIGHS IN THE 60S MOST AREAS. GIVEN THE MAX TEMPS AND VERY DRY CONDITIONS...WENT WITH ANOTHER FIRE WX WATCH FOR TOMORROW. ALTHOUGH I AM CONFIDENT WINDS WILL REACH CRITERIA (>25 KNOTS)...RH VALUES MAY BE PROBLEMATIC AND NOT REACH THE 15% CRITERIA. IT IS THIS REASON THAT I WENT WITH A WATCH AND NOT A WARNING. FOR THE MTNS...SNOWS SHOULD BE CONTINUING ACROSS THE C MTNS IN THE NW FLOW. EXPECT AT LEAST A FOOT OR MORE ACROSS THE NW SLOPES OF THE C MTNS. AS MENTIONED ABOVE...SNOW MAY CONTINUE OVER THE SW MTNS THROUGH THE DAY AS 2NDRY TROUGH LAGS BEHIND. LAPSE RATES CONTINUE IN THE 7-8C RANGE DURING THE AFTERNOON AND DUE WESTERLY FLOW SHOULD ALLOW THE SNOW TO CONTINUE. /34 LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) A RATHER ACTIVE PATTERN IN STILL ANTICIPATED FOR THE CWA DURING THE LONG TERM(ESPECIALLY BY LATE WEEK) WITH POPS AND TEMPERATURES THE PRIMARY METEOROLOGICAL ISSUES. LATEST COMPUTER MODELS SUGGEST THAT CLOSED UPPER LOW OVER NORTH-CENTRAL NEBRASKA AT 06Z MONDAY WILL SHIFT INTO MINNESOTA BY 06Z WEDNESDAY. CWA SHOULD NOTE GENERALLY COOL NORTHWEST TO ZONAL UPPER FLOW IN THE WAKE OF THIS SYSTEM FROM MONDAY NIGHT INTO WEDNESDAY WITH GENERALLY LIGHT HIGHER ELEVATION SNOWS ANTICIPATED DURING THIS TIME-FRAME. GUSTY WINDS AT TIMES WILL ALSO BE POSSIBLE...ESPECIALLY FAR EASTERN SECTIONS FROM MONDAY NIGHT INTO TUESDAY EVENING. TEMPERATURES RUNNING SLIGHTLY BELOW LATE MARCH CLIMATOLOGICAL AVERAGES ALSO ANTICIPATED FROM MONDAY NIGHT INTO WEDNESDAY. LONGER TERM MODELS FROM 12Z-18Z/22ND HAVE DIFFERING SOLUTIONS IN REGARDS TO TRACK OF NEXT SYSTEM THAT IMPACTS CWA. 12Z/22ND GFS PROJECTS THAT UPPER SYSTEM DEVELOPING OVER SOUTHERN IDAHO WEDNESDAY EVENING MOVES ACROSS COLORADO AS AN OPEN UPPER WAVE THURSDAY AND THEN INTO WISCONSIN BY 12Z SATURDAY...WHILE 12Z/22ND ECMWF HAS CLOSED LOW OVER NORTHERN ARIZONA BY 00Z FRIDAY BEFORE THIS CLOSED LOW MOVES INTO NORTHEASTERN COLORADO BY 12Z SATURDAY. FINALLY...18Z/22ND DGEX SUGGESTS THAT CLOSED UPPER LOW OVER NORTHERN NEVADA AT 06Z THURSDAY MOVES INTO WEST-CENTRAL COLORADO BY 00Z FRIDAY AND THEN INTO NORTHEAST NEW MEXICO BY 12Z FRIDAY BEFORE MOVING INTO WESTERN OKLAHOMA BY 00Z SATURDAY. AT THIS TIME...AM LEANING TOWARDS THE DGEX SOLUTION...WHICH HAS TO POTENTIAL TO PRODUCE THE MOST SIGNIFICANT SNOW TO THE EASTERN/SOUTHERN MOUNTAINS AND PORTIONS OF THE I-25 CORRIDOR SINCE EARLY JANUARY OF 2009(THANKS IN PART TO THE TRACK OF THE UPPER LOW IN COMBINATION WITH HEALTHY 700 MB 30 TO 50 KNOT NORTHEAST WINDS FROM THURSDAY EVENING INTO FRIDAY MORNING. FOR NOW...HAVE INCREASED POPS FROM LATE THURSDAY INTO THURSDAY NIGHT. WFO WILL CONTINUE TO MONITOR THIS SYSTEM CLOSELY. TEMPERATURES ON THURSDAY AND FRIDAY PROJECTED TO RUN WELL BELOW LATE MARCH CLIMATOLOGICAL AVERAGES. FINALLY...MORE TRANQUIL AND WARMER CONDITIONS ARE EXPECTED TO PREVAIL OVER THE REGION FROM SATURDAY INTO SUNDAY AS GENERALLY DRY NORTHWEST FLOW ALOFT RETURNS. AVIATION... THIS AVAITION AFD IS PRIMARILY FOR THE 3 TAF SITES...KCOS..KPUB AND KALS WHICH ARE IN THE NWS PUEBLO FCST AREA. VFR CONDITIONS ANTICIPATED NEXT 24 HOURS AT ALL 3 TAF SITES. THE MAIN CONCERN THIS PERIOD IS WINDS. EXPECTED BLIZZARD WELL TO THE N OF THE REGION WILL CAUSE STRONG NW WINDS OVER THE REGION TOMORROW. AT KCOS AND KPUB...WINDS TO SHIFT TO A MORE W TO NW COMPONENT SHORTLY BEFORE SUNRISE AND BECOMING GUSTY IN THE 25 TO 35 KNOT RANGE. WINDS SHOULD KEEP UP THROUGH THE DAYLIGHT HOURS TOMORROW. STRONGER WINDS WILL OCCUR OVER THE FAR E PLAINS TOMORROW. IT WILL BE DRY. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH MONDAY AFTERNOON FOR COZ227>233-235-237. WINTER STORM WARNING UNTIL 6 PM MDT MONDAY FOR COZ058-060. WINTER WEATHER ADVISORY UNTIL 6 PM MDT MONDAY FOR COZ066-068. && 50/50
Hazardous weather outlook, Mar 22, 9:21 PM MDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 921 PM MDT SUN MAR 22 2009 COZ058>089-093>099-240330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 921 PM MDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SNOW...HEAVY AT TIMES...WILL FALL ALONG THE CONTINENTAL DIVIDE TONIGHT WITH ACCUMULATIONS OF 1 TO 5 INCHES POSSIBLE BY MONDAY MORNING. WESTERLY WINDS 15 TO 30 MPH GUSTING TO NEAR 50 MPH AT TIMES WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW IS EXPECTED TO CONTINUE ACROSS THE HIGHER ELEVATIONS OF THE CONTINENTAL DIVIDE THROUGH MONDAY. STORM TOTAL ACCUMULATIONS OF 8 TO 13 INCHES ARE EXPECTED OVER THE CENTRAL MOUNTAINS...WITH TOTALS OF 4 TO 9 INCHES EXPECTED OVER THE SOUTHWEST MOUNTAINS. THE PIKES PEAK AND PALMER DIVIDE REGION COULD ALSO SEE A QUICK SHOT OF SNOW EARLY MONDAY...WITH 1 TO 3 INCHES POSSIBLE. NORTHWESTERLY WINDS AT 15 TO 30 MPH GUSTING TO NEAR 40 MPH AT TIMES WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW IN THESE AREAS. WHILE SNOW IS FLYING IN SOME AREAS...CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ACROSS THE SOUTHEAST PLAINS. A COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID AND EXPLOSIVE FIRE GROWTH. ANOTHER QUICK MOVING UPPER DISTURBANCE IS FORECAST FOR TUESDAY NIGHT...POSSIBLY BRINGING MORE ACCUMULATING SNOW TO THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES. FARTHER OUT...A MORE SIGNIFICANT UPPER LEVEL SYSTEM COULD SWING ACROSS THE FOUR CORNERS BY MIDWEEK...BRINGING MUCH COLDER TEMPERATURES AND A BETTER CHANCE FOR SNOW FOR THE ENTIRE STATE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TONIGHT ALONG THE CONTINENTAL DIVIDE...AND POSSIBLE OVER THE PIKES PEAK REGION. 50/50
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.